Has anyone else had problems w/Ambien CR?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

arky
New Member


Date Joined Jul 2009
Total Posts : 6
   Posted 7/19/2009 12:07 PM (GMT -7)   
Hi! I am new to the site. I have SLE (3.5yrs) and Linear Schleraderma (17yrs). I have been taking Ambien CR 6.25mg for over a year and feel like it is making my symptoms worse. I have a lot of anxiety and depression. I have tried to stop it cold turkey and got very sick with tremors, severe insomnia, vomiting, diarr., panic attacks, etc.  The pharmacist says it is normal withdrawl symptoms. Has anyone else taken this and had problems? If so, what can I do to get off this medication? I am going to my rhemy next week.
 
Thanks!
Arky

StillMovin
New Member


Date Joined Jul 2009
Total Posts : 11
   Posted 7/19/2009 4:27 PM (GMT -7)   
Wow, thats a long time to be taking a sleep aid. Are you taking it every nite? I take generic ambien, but only when Im having a hard time with pain so a I can get a good nite sleep. It will diffently cause some sort of depression, I know it does with me. Start using it everyother night then everyother other night. See if that helps. Good luck.
SLE Lupus, dignosed 13 years. I take Celebrex everyday, Inderal for the migrains, Plaquenil on and off ( I know thats BAD), Somo for muscle pain. Ativan for the wonderful anxiety, and ambiem as needed. And a Margharitta here an there.....


Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 7/19/2009 6:09 PM (GMT -7)   
Sorry, I don't have any experiance with Ambien.

But I do have to comment about "that's long for a sleep aid" ... I've been taking something for sleep for almost 10 years. So I guess I don't really think of a year as being that big a deal. From what I've read, though, some of the sleep meds shouldn't be taken too long -- some drs use 2 or 3 different meds for 1 patient and switch from one to another every 6 or 8 months.

I think your rheumy (or whoever gave you the prescription) is probably the best person to advise how to cope with withdrawal. Sometimes you can take alternate meds that aren't as addictive to help wean off of meds.
Lynnwood, Lupus & Sjogren's Moderator
Life is far too important to be taken seriously. - Oscar Wilde, 1882


FW
Regular Member


Date Joined May 2007
Total Posts : 477
   Posted 7/19/2009 6:48 PM (GMT -7)   
Welcome!

I take Ambien CR almost every night. If I skip a night, I sleep poorly and am "jittery" and tired the next day. I did try several other sleep meds, but none of them kept me asleep through the night. And a good night's sleep seems to help with my overall health.
I would definitely check in with your doctor. Perhaps there is some type of "cross reaction" going on with one of your other meds? You might want to talk to your rheumy before deciding on a plan of action.

Good Luck. I hope you feel better.
Take care,
Fran

Dx: Lupus, sjogren's, celiac, severe allergies.

Daily Meds: Plaquenil, Zyrtec. Aciphex, Nasacort, Prozac, Ambien CR.
7-11-09 Started CellCept - so far it's like I've been given my life back!

Daily Supplements: Calcium, B-100 Complex, Daily Vitamins.
As Needed Meds: Epinephrine, Benadryl, Proventil, Xopenex, Tylenal, Darvocet, Prednisone.


arky
New Member


Date Joined Jul 2009
Total Posts : 6
   Posted 7/20/2009 7:06 AM (GMT -7)   
Thanks for the great advice. I was on lunesta every night for two yrs. and then Ambien CR for the last year. I do have to take it everynight or I have the severe withdrawl symptoms. I can handle no sleep for a couple of days but not the rest of it. I have never had anxiety or depression and it just started after being on Ambien for a while. I am going to the dr at 11:00 so we will see what he thinks. They usually just try to load you up on some other drug as well. HA! I am sure you know what I mean.

I really appreciate our responses! It is nice to have others that know what you are going through.

Take care,
Arky

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 7/20/2009 7:48 AM (GMT -7)   
Hi there,
 
I'm sorry you are having such a time with the Ambien, I didn't take it as long as you but had strange side effects and stopped taking it.  Lunesta worked but due to insurance I couldn't take that either, so my rhuemy prescribed Trazadone and I've been taking it for over a year now, and yes every night which there is nothing wrong with, some peope have insomnia for whatever reason and just can't sleep.  I have missed doses of perhaps 3 nights worth and no jitters, or withdrawl symptoms like you described, but I did have a bit of difficulty staying asleep.  Many years ago, my pcp gave me a script for klonopin and that was a nightmare and when  you described your symptoms it reminded me of that, it was horrid! I had to just stop taking those crazy pills! I hope your rhuemy will figure out something that will work for you because sleep is so important! I have RA and when I don't sleep it makes for an awful flare.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:37 AM (GMT -7)
There are a total of 2,732,932 posts in 301,069 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, alexben667.
299 Guest(s), 15 Registered Member(s) are currently online.  Details
scifigal2k, Rikky1, tickbite666, Serenity Now, ntzguy, Huddie, pmm73, GingerGirl, blksteeda, fibrocushie, Traveler, Nosila, ljimd, racquetball74, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer